advertisement

Childhood-diseases

Question
Posted by: Liz K | 2007/12/05

Q.

Ear Infection & Diarrhea

Hi doc,

My LO is 11 monhts old and has ear infection in her right ear (confirmed by pead on Monday). He prescribed antibiotics - Prozef. She now has diarrhea as well (since starting the antibiotics). Is the antibiotics causing her diarrhea? She has about 2 - 3 very watery stools per day. She's also not eating so I'm giving her Hydrol to keep her hidrated which she drinks about 200ml per day.

She brings up alot of very thick phlegm also very often (about 4 times a day). Will the antibiotics work for he plegmy chest or is there something else I should use.

How long will the ear infection take to clear up as I'm worried that she's not eating. She weighed 7.9kg before getting sick (70cm tall). She normally eats very well and drinks between 900 - 1000ml S26 a day.

Please advise.

Expert's Reply

A.

Paediatrician

She obviously has an ear infection at present and as you correctly say, the antibiotic is causing diarrhoea. Her ear infection should respond to treatment very quickly. Use the saline at least twice daily for her blocked nose and keep up the Hydrol to replace lost electrolytes with her diarrhoea. Give her a probiotic starting immediately such as Reuteri infant drops 1ml daily and keep this up for 10 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.